Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 185, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 1, 2015, 10:48 PM CDT for 6 counties in Missouri. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2015, 10:48 PM CDT (03:48 UTC)
- Expired
- Jul 1, 2015, 11:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, MO, Camden County, MO, Dallas County, MO, Hickory County, MO, Laclede County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 81 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 11:42 PM CDT | TSTM WND DMG | 1 Se Lebanon, MO | DELAYED REPORT...NUMEROUS REPORTS AND PICTURE FROM SOCIAL MEDIA OF LARGE TREES BLOWN DOWN AROUND LEBANON. A COUPLE TREES ONTO OUTBUILDINGS AND FENCES CAUSING MINOR DAMAGE. TIME ESTIMATED. |
| Jul 1, 11:54 PM CDT | TSTM WND DMG | Lebanon, MO | LARGE LIMBS DOWN INTO POWERLINES AT RAFE ROAD IN LEBANON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 6:03 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2985 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 4.7
- Supercell composite
- 27.9
The text
As transmitted, in the capitals the NWS used until 2016.
639
WUUS53 KSGF 020348
SVRSGF
MOC015-029-059-085-105-167-020445-
/O.NEW.KSGF.SV.W.0185.150702T0348Z-150702T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1048 PM CDT WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BENTON COUNTY IN CENTRAL MISSOURI...
CAMDEN COUNTY IN CENTRAL MISSOURI...
DALLAS COUNTY IN SOUTHWEST MISSOURI...
HICKORY COUNTY IN CENTRAL MISSOURI...
LACLEDE COUNTY IN SOUTHWEST MISSOURI...
POLK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1145 PM CDT
* AT 1045 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF WHEATLAND TO 7 MILES WEST OF
MACKS CREEK TO 13 MILES SOUTHEAST OF CAMDENTON...AND MOVING SOUTH
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BOLIVAR...BUFFALO...CAMDENTON...CONWAY...FAIR PLAY...HERMITAGE...
HUMANSVILLE...LEBANON...MACKS CREEK...URBANA...WEAUBLEAU AND
WHEATLAND.
THIS WARNING ALSO INCLUDES BENNETT SPRING STATE PARK...HA HA TONKA
STATE PARK...LAKE OF THE OZARKS STATE PARK...LAKE OF THE OZARKS...
POMME DE TERRE LAKE...POMME DE TERRE STATE PARK...STOCKTON LAKE AND
TRUMAN LAKE. INTERSTATE 44 BETWEEN MILE MARKERS 109 AND 143 WILL ALSO
BE IMPACTED BY SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3812 9306 3808 9257 3793 9241 3771 9241
3769 9236 3748 9235 3752 9362 3783 9363
3783 9358 3791 9357 3792 9351 3820 9349
3821 9353 3829 9352
TIME...MOT...LOC 0348Z 351DEG 30KT 3800 9346 3791 9308
3789 9253
HAIL...1.00IN
WIND...60MPH
$$
FOSTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 6:11 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jul 1, 6:11 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
611 PM CDT Wed Jul 1 2015
.SYNOPSIS...
Issued at 236 PM CDT WED JUL 1 2015
Busy day with lots of flooding, water rescues, etc. MCS from last
night into this morning brought widespread moderate to heavy rain
and 3 to 5 inches of rain over central and south central MO with
isolated amounts up to 7 inches. Scattered light rain continues in
the wake of the MCS with ongoing flooding over parts of central
and south central MO. Atmosphere has struggled to recover in areas
affected by the rainfall and cloud cover today, with readings
still in the 70s. Further west on the other side of the boundary,
temperatures have shot up into the mid 80s to around 90. 18z
sounding from SGF shows quite a bit of elevated instability and PW
values around 1.75 in. along with a low level veering wind profile.
We also have some shortwave energy dropping southeast out of the
Plains which will move into the area tonight.
&&
.SHORT TERM...(This Evening through Thursday)
Issued at 236 PM CDT WED JUL 1 2015
Despite morning MCS and remnant cloud cover keeping the
instability in check across the eastern 1/2 to 2/3 of the CWA,
there will still be a risk of severe storms this evening into the
overnight hours. The shortwave energy will drop southeast into the
area with increasing low level jet south of the low across
southern MO. Instability along and west of the boundary has really
increased this afternoon with surface based CAPES increasing into
the 3500-4000 j/kg range over the southwest corner of MO. In
addition, the CIN has decreased to almost nothing there. Should
have a decent amount of shear develop this evening, especially as
the shortwave begins to push into the area and low level jet
increases. Those things combined, we are thinking all modes of
severe storms will be possible initially this evening with storm
modes beginning out as supercellular. Storms are expected to form
into an MCS overnight and affect roughly the same locations which
received the heavy rain and flooding last night into this morning.
With an additional widespread 1-2 inches over these same locations
we can expect additional flash flooding to occur and will keep the
flash flood watch going through 12z Thursday for the same
locations.
Rain should come to an end during the morning Thursday with
additional development possible south of highway 60 over southern
Missouri on Thursday afternoon. There will be a slight risk of
severe storms there along and south of the boundary.
.LONG TERM...(Thursday Night through Wednesday)
Issued at 236 PM CDT WED JUL 1 2015
It looks like we will remain in a northwest flow pattern with
continued shortwave energy pushing into the area through the
Holiday weekend. While the most organized convection is expected to
remain south of the area this weekend, there will remain a daily
chance of thunderstorms across the forecast area so those with
outdoor interests should stay tuned in to the forecast.
Another frontal boundary will begin to slowly work southeast into
the area early next week and will bring another more organized
round of thunderstorms. With the front possibly becoming
stationary over the area, the risk of thunderstorms will linger into the
middle of next week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 607 PM CDT WED JUL 1 2015
Convection just now starting to initiate in the KC metro area and
will continue to track southeast through the evening. Have storms
rolling into the SGF/JLN areas between 02z and 04z in the TAFS
which will drop flight conditions into MVFR/IFR for several hours
during the late evening into the overnight hours. Winds will
gradually veer to the southwest and west overnight before becoming
northwest to north during the day Thursday.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Thursday morning FOR MOZ055>058-
067>071-079>083-091-092-096>098-106.
KS...NONE.
&&
SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...LindenbergHazardous weather outlook, Jul 1, 8:23 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 823 PM CDT WED JUL 1 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-030130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 823 PM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A BOUNDARY ACROSS THE AREA THIS EVENING. STORMS MAY INITIALLY BE SUPERCELLULAR WITH LARGE HAIL UP TO HALF DOLLAR SIZE...DAMAGING WIND GUSTS UP TO 60 MPH AND ISOLATED TORNADOES ALL POSSIBLE. STORMS ARE EXPECTED TO EVENTUALLY FORM INTO ANOTHER THUNDERSTORM COMPLEX WHICH IS EXPECTED TO AGAIN AFFECT CENTRAL AND SOUTH CENTRAL MISSOURI OVERNIGHT INTO THURSDAY MORNING...BRINGING AN ADDITIONAL ONE TO TWO INCHES OF RAIN. ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE. THIS WILL LEAD TO ADDITIONAL FLASH FLOODING TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S CAN BE EXPECTED ACROSS EXTREME WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS AGAIN ON THURSDAY. MULTIPLE ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE INTO EARLY NEXT WEEK...INCLUDING THE FOURTH OF JULY WEEKEND. STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN FROM THURSDAY AFTERNOON INTO THURSDAY EVENING...MAINLY ACROSS SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. THERE WILL ALSO BE AT LEAST A LIMITED RISK FOR FLOODING TO END THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR FOR AREAS ALONG AND NORTH OF THE I-44 CORRIDOR BEFORE MIDNIGHT AND SOUTH OF I-44 AFTER MIDNIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Local storm report, Jul 1, 9:49 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
949 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL LINCOLN 38.39N 93.33W
07/01/2015 E1.00 INCH BENTON MO 911 CALL CENTER
QUARTER SIZE HAIL IN LINCOLN
&&
BURCHFIELDLocal storm report, Jul 1, 9:51 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
951 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM FLASH FLOOD 1 SE LINCOLN 38.38N 93.32W
07/01/2015 BENTON MO 911 CALL CENTER
FLOODING OCCURING ON H HIGHWAY SOUTHEAST OF LINCOLN
&&
BURCHFIELDLocal storm report, Jul 1, 10:06 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1006 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND GST BAGNELL 38.23N 92.60W
07/01/2015 M59 MPH MILLER MO TRAINED SPOTTER
TRAINED STORM CHASER MEASURED A 59 MPH AT THE BAGNELL
DAM.
&&
MGRIFFINLocal storm report, Jul 1, 10:11 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1011 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG WARSAW 38.24N 93.38W
07/01/2015 BENTON MO 911 CALL CENTER
MULTIPLE LARGE TREES DOWN IN WARSAW
&&
BURCHFIELDLocal storm report, Jul 1, 10:17 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1017 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM FLASH FLOOD BARNETT 38.38N 92.67W
07/01/2015 MORGAN MO LAW ENFORCEMENT
WATER FLOWING OVER HIGHWAY AA NORTH OF BARNETT. ROAD IS
IMPASSABLE.
&&
MGRIFFINLocal storm report, Jul 1, 10:39 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1039 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG 2 W LAKE OZARK 38.20N 92.68W
07/01/2015 CAMDEN MO 911 CALL CENTER
TREE DOWN ON CAROL ROAD
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:40 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 65 min |
| Jul 1, 8:53 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 67 min |
| Jul 1, 9:05 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Morgan | 55 min |
| Jul 1, 9:15 PM CDT | Tornado Warning | SGF | Miller | 45 min |
| Jul 1, 9:27 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Maries, Miller, Morgan | 8 hr |
| Jul 1, 9:45 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Morgan | 60 min |
| Jul 1, 9:51 PM CDT | Tornado Warning | SGF | Benton, Hickory | 39 min |
| Jul 1, 10:02 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Morgan, Phelps, Pulaski | 58 min |
| Jul 1, 10:28 PM CDT | Tornado Warning | SGF | Benton, Hickory | 47 min |
| Jul 1, 10:32 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 58 min |
| Jul 1, 10:43 PM CDT | Tornado Warning | SGF | Benton, St. Clair | 47 min |
| Jul 1, 10:51 PM CDT | Tornado Warning | SGF | Dent, Maries, Phelps, Pulaski | 39 min |
| Jul 1, 10:55 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Laclede, Maries, Phelps, Pulaski, Texas | 65 min |
| Jul 1, 11:07 PM CDT | Flash Flood Warning | SGF | Camden, Dallas, Dent, Hickory, Laclede, Phelps and 3 more | 6 hr |
| Jul 1, 11:40 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 65 min |
| Jul 1, 11:50 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dallas, Hickory, Laclede, Polk, St. Clair and 1 more | 55 min |
| Jul 2, 12:11 AM CDT | Flash Flood Warning | SGF | Dallas, Dent, Laclede, Polk, Shannon, Texas and 2 more | 5 hr |
| Jul 2, 12:16 AM CDT | Flash Flood Warning | SGF | Cedar, Vernon | 5 hr |
| Jul 2, 12:29 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Vernon | 61 min |
| Jul 2, 12:37 AM CDT | Special Weather Statement | SGF | Polk, Webster, Wright | 23 min |
| Jul 2, 12:43 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 52 min |
| Jul 2, 12:45 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 49 min |
| Jul 2, 12:54 AM CDT | Tornado Warning | SGF | Wright | 21 min |
| Jul 2, 1:38 AM CDT | Flash Flood Warning | SGF | Cedar, Christian, Dade, Douglas, Greene, Lawrence and 3 more | 9 hr |
| Jul 2, 1:42 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster | 13 min |
| Jul 2, 3:09 AM CDT | Flash Flood Warning | SGF | Howell, Oregon, Ozark, Shannon, Stone, Taney and 1 more | 8 hr |
| Jul 2, 4:14 AM CDT | River Flood Warning | SGF | Laclede | 56 hr |
| Jul 2, 4:49 AM CDT | Areal Flood Warning | SGF | Cedar, Dallas, Dent, Laclede, Polk, Shannon and 4 more | 12 hr |
| Jul 2, 4:51 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| Jul 2, 4:51 AM CDT | River Flood Warning | SGF | Bates, Vernon | 4 days |
| Jul 2, 4:52 AM CDT | Areal Flood Warning | SGF | Benton, Camden, Hickory, Maries, Miller, Morgan and 3 more | 12 hr |
| Jul 2, 8:33 AM CDT | River Flood Warning | SGF | Stone | 54 hr |
| Jul 2, 10:52 AM CDT | Areal Flood Warning | SGF | Cedar, Christian, Dade, Douglas, Greene, Lawrence and 4 more | 6 hr |
| Jul 2, 10:56 AM CDT | Areal Flood Warning | SGF | Howell, Oregon, Ozark, Shannon, Stone, Taney and 1 more | 6 hr |
| Jul 2, 4:20 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 40 min |
| Jul 2, 4:35 PM CDT | Special Weather Statement | SGF | McDonald | 25 min |
| Jul 2, 4:50 PM CDT | Areal Flood Warning | SGF | Benton, Camden, Cedar, Christian, Dade, Dallas and 23 more | 24 hr |
| Jul 2, 4:57 PM CDT | Special Weather Statement | SGF | Barry, Stone | 48 min |
| Jul 2, 5:07 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 53 min |
| Jul 2, 5:20 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 40 min |
| Jul 2, 5:24 PM CDT | Tornado Warning | SGF | Barry | 36 min |
| Jul 2, 5:59 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 31 min |
| Jul 2, 6:02 PM CDT | Special Weather Statement | SGF | Ozark | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.